MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-AT ARCADIS VARIC GEN2; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM, MOBILE

SIEMENS HEALTHCARE GMBH-AT ARCADIS VARIC GEN2; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM, MOBILE
Model Number 10143406
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the arcadis varic gen 2 system.The user reported that the intensifier failed during an exam which resulted in overheating despite normal use.The procedure was continued and completed on an alternate system.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.The investigation was performed considering complaint description, cs reports, system history, and system log files.On 03.02.2022, according to the customer, no x-ray was possible during an interventional procedure due to "overheating" despite normal use.As a result, the procedure was converted to an open surgery.Log file analysis reveals that the user had used the system intensively for 40 minutes.The system informed the user that the tube temperature is equal to or higher than 50°c by lighting up the temperature indicator on the control panel of the c-arm system.The system also notified the user that a power reduction will be implemented to delay the rise of temperature of the tube and increase the usability.The analysis of the log files also shows that customer continued using the system with unchanged usage behavior.After a further 13 minutes, the system notified the user that the tube temperature rises to equal or higher than 60°c and that another power reduction will be implemented.However, the system load was maintained unchanged for another 14 minutes until the tube reached a temperature above 70 °c.As a result, the x-ray was disabled to protect the system from serious damage, and the system also notifies the user that the tube temperature is too high, more than 70°c, and x-ray will be disabled until the temperature drops to a minimum of 70°c.After 6 minutes, x-rays were possible again after the tube temperature dropped below 70°c.According to the log file, the system was also used again.According to the system usage, the system reacts as intended and no error can be detected.The instructions for use contains adequate information for "overload protection": prolonged continuous radiation at maximum tube load is permissible in fluoroscopy mode.However, this can cause the x-ray tube assembly to heat up.For this reason, the x-ray tube assembly has a thermal monitor.If necessary, power is reduced in all operating modes, in sub/roadmap with the next new scene/mask.Although the image intensifier was mentioned in the customer report, no error messages were found in the log files in regards to the image intensifier or image acquisition.Therefore, according to the acquired information, the problem claimed by the customer could not be confirmed and the system works as specified and no fault was identified.It is identified that the user did not act according to instructions.

Brand Name
ARCADIS VARIC GEN2
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM, MOBILE
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
6104486461
MDR Report Key13521854
Report Number3004977335-2022-16333
Device Sequence Number17239372
Product Code OXO
UDI-Device Identifier04056869009018
UDI-Public04056869009018
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K051133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10143406
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown